Alert archive / Missouri / Wind Chill Advisories in 2020
Wind Chill Advisory 3, NWS St. Louis, MO
NWS St. Louis, MO issued this wind chill advisory at Feb 13, 2020, 2:50 PM CST for 5 counties in Illinois; 10 counties in Missouri. It took effect at Feb 13, 2020, 10:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2020, 2:50 PM CST (20:50 UTC)
- In effect from
- Feb 13, 2020, 10:00 PM CST
- Expired
- Feb 14, 2020, 7:52 AM CST
- In force
- 10 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Calhoun County, IL, Greene County, IL, Pike County, IL, Audrain County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Monroe County, MO, Montgomery County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 113 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.8 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
060 WWUS43 KLSX 132050 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 250 PM CST Thu Feb 13 2020 ILZ058-095>098-MOZ018-019-026-027-034>036-042-051-052-141100- /O.NEW.KLSX.WC.Y.0003.200214T0400Z-200214T1400Z/ Adams IL-Audrain MO-Brown IL-Calhoun IL-Greene IL-Knox MO- Lewis MO-Lincoln MO-Marion MO-Monroe MO-Montgomery MO-Pike IL- Pike MO-Ralls MO-Shelby MO- Including the cities of Bowling Green, Hannibal, Mexico, Mount Sterling, Pittsfield, and Quincy 250 PM CST Thu Feb 13 2020 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 15 to 20 below zero. * WHERE...Portions of central, east central and northeast Missouri and southwest and west central Illinois. * WHEN...From 10 PM this evening to 8 AM CST Friday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and winds will combine to generate dangerously low wind chill values. This will result in frostbite and lead to hypothermia if precautions are not taken. If you must venture outdoors, make sure you wear a hat and gloves, making sure all exposed skin is covered. && $$ TES
2 follow-up statements
936 WWUS43 KLSX 140929 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 329 AM CST Fri Feb 14 2020 ILZ058-095>098-MOZ018-019-026-027-034>036-042-051-052-141400- /O.CON.KLSX.WC.Y.0003.000000T0000Z-200214T1400Z/ Adams IL-Audrain MO-Brown IL-Calhoun IL-Greene IL-Knox MO- Lewis MO-Lincoln MO-Marion MO-Monroe MO-Montgomery MO-Pike IL- Pike MO-Ralls MO-Shelby MO- Including the cities of Bowling Green, Hannibal, Mexico, Mount Sterling, Pittsfield, and Quincy 329 AM CST Fri Feb 14 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * WHAT...Very cold wind chills expected. Wind chills as low as 15 to 20 below zero. * WHERE...Portions of central, east central and northeast Missouri and southwest and west central Illinois. * WHEN...Through 8 AM CST today. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and winds will combine to generate dangerously low wind chill values. This will result in frostbite and lead to hypothermia if precautions are not taken. If you must venture outdoors, make sure you wear a hat and gloves, making sure all exposed skin is covered. && $$ MRM
983 WWUS43 KLSX 141352 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 752 AM CST Fri Feb 14 2020 ILZ058-095>098-MOZ018-019-026-027-034>036-042-051-052-141500- /O.CAN.KLSX.WC.Y.0003.000000T0000Z-200214T1400Z/ Adams IL-Audrain MO-Brown IL-Calhoun IL-Greene IL-Knox MO- Lewis MO-Lincoln MO-Marion MO-Monroe MO-Montgomery MO-Pike IL- Pike MO-Ralls MO-Shelby MO- Including the cities of Bowling Green, Hannibal, Mexico, Mount Sterling, Pittsfield, and Quincy 752 AM CST Fri Feb 14 2020 ...WIND CHILL ADVISORY IS CANCELLED... Winds have become light and temperatures will continue to rise through the morning. Therefore, the advisory will be allowed to expire as anticipated. $$ Maples
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 13, 2:30 PM CST, 20 minutes earlier.
Area forecast discussion, Feb 13, 2:30 PM CST, 20 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
230 PM CST Thu Feb 13 2020
.SHORT TERM... (Through Late Friday Night)
Issued at 230 PM CST Thu Feb 13 2020
Early this afternoon, an upper TROF dominated the Upper Mississippi
Valley with a split flow regime over the western CONUS. At the
surface, an Arctic 1035mb area of high pressure centered over the
Mid-Missouri River Valley was building into our region. The upper
TROF, however, was inducing some weak cyclonic flow over our region
and combined with some lift from this feature, was aiding in the
formation of areas of low stratocumulus clouds and flurries and a
few snow showers. Surface temperatures were frigid, ranging from the
single digits above zero for much of northern Missouri to the teens
for much of the rest of the area. This is the coldest airmass of
the season. Combined with sustained surface winds of 15 to 20mph,
this resulted in wind chills below zero for much of the area north
of Interstate 70 with single digits above zero for much of the rest
of the area.
The upper TROF axis will slide southeast of our region tonight but
the main area of lift that it creates ahead of it will exit our
region much sooner--by early this evening--and should result in the
exit of the low clouds and elimination of the threat of flurries.
The surface high pressure is expected to not lose much intensity as
its center slides over northeast MO by 12z/Fri. In addition, clear
skies should prevail for much of the night with winds diminishing,
eventually becoming near calm for much of the northern forecast area
around sunrise. This will also overlap well the fresh snowpack from
Wednesday's snow event. The overall result will be the development
of ideal radiational cooling conditions and allow air temperatures
to plummet several degrees below most guidance for most areas north
of Interstate 70. The lower MAV MOS numbers are a good start here,
but edged another couple degrees colder in most areas due to the
ideal setup, resulting in min temps in the single digits below zero
for much of the snowpack region, and in the single digits above zero
elsewhere. If realized, these temps will create the coldest start
to Saint Valentines Day in our region at least in a generation
(KSTL/1986) or since World War II (KCOU and KUIN/1943).
Despite the diminishing winds, the plummeting air temperatures
within the snowpack region will create another night of dangerously
low wind chills between 15 and 20 below zero. When the air temp is
5 below zero, it will take very little wind to make that jump.
Therefore a new Wind Chill Advisory will be issued.
The temperature recovery begins on Friday as the Arctic high
pressure slides off to the east and initiates a SE return flow, but
the return flow is expected to weak enough and the high pressure
exit slow enough to only result in a modest temp recovery this day.
Otherwise, it will be a rare dry day as a weak upper RIDGE slides
through.
Southerly surface winds pick up on Friday night as the pressure
gradient tightens and will limit any temp drops. Further,
increasing clouds overnight will limit this more. Coldest MOS temps
once again used as a starting point but most locations mins should
be attained around midnight with steady or slowly rising temps
overnight from the increasing wind and cloud.
TES
.LONG TERM... (Saturday through Next Thursday)
Issued at 230 PM CST Thu Feb 13 2020
A weak northern stream shortwave TROF will edge our northern
forecast area on Saturday, but lift associated with this feature in
our region appears too short lived and not strong enough on what
should initially be a very dry column to result in much of a threat
for precipitation. If sensible weather is realized, it would be in
the form of light snow transitioning to rain as surface temps warm
during the day. Otherwise, the main and likely real story for
Saturday is a much warmer day thanks to moderate southerly flow,
helping temps to push well into the 40s, possibly low 50s, for areas
near and south of I-70, while lingering snowpack keeps temps down
further north.
Temperatures are likely to remain on the mild side thanks to what
the GEFS mean surface pressure shows as a weak frontal intrusion
Saturday night, keeping temps near persistence on Sunday, and
with southerly flow returning on Monday, look for daytime temps to
surge into the 50s for most locations, possibly edging 60F in a few
spots.
It is around Monday where the GEFS H500 mean advertise a pattern
change, returning to what has been a staple for much of this winter:
another Pacific storm system digging out an upper TROF over the
western CONUS resulting in a multi-day period of W-SW flow aloft
over our region. This will create a persistent weak lift regime
thanks to WAA aloft that is occasionally augmented by upper level
disturbances ejecting from the parent storm system out west. For
now, this pattern looks to last until about Wednesday, and will
result in at or above normal PoPs versus CLIMO. At the surface, the
GEFS mean shows a cold front Monday night/early Tuesday bringing in
another very cold airmass from the north--a 1045mb area of high
pressure. While it looks like much of the precipitation type will
be rain for this event, it cannot be entirely ignored that the much
colder air building in will result in wintry mixed pcpn on the
back-end of the event, probably from Tuesday afternoon into
Wednesday for most areas, and will need to be watched closely. One
item in favor of very limited wintry precipitation currently is the
lack of amplified SW flow aloft over our region and as it stands
now, will allow the low level dry air from the surface high pressure
to win the battle with time, and deliver dry weather versus wintry
precipitation.
One item of higher confidence that can be gleaned from this pattern
will be much below normal temperatures make their return to the
area beginning in some places on Tuesday, but for the entire area on
Wednesday and Thursday with GEFS mean temps showing at or below
freezing for daytime maxes these days.
TES
&&
.AVIATION... (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1102 AM CST Thu Feb 13 2020
Area of CIGs between 1500-2000ft affecting KUIN and the STL metro
sites will finally clear out late this afternoon and evening from
north to south, resulting in VFR conditions for the remainder of
the valid period. Flurries are also likely to occur concurrent
with the low CIGs, with brief VSBY reductions also possible but
not forecasted at this time due to the low prob of occurrence.
TES
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 5 27 22 47 / 0 0 0 0
Quincy -7 22 14 40 / 0 0 0 10
Columbia -1 27 24 45 / 0 0 0 5
Jefferson City 0 30 24 47 / 0 0 0 5
Salem 8 25 19 45 / 0 0 0 5
Farmington 7 30 18 47 / 0 0 0 0
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Wind Chill Advisory from 10 PM this evening to 8 AM CST Friday
for Audrain MO-Knox MO-Lewis MO-Lincoln MO-Marion MO-Monroe
MO-Montgomery MO-Pike MO-Ralls MO-Shelby MO.
IL...Wind Chill Advisory from 10 PM this evening to 8 AM CST Friday
for Adams IL-Brown IL-Calhoun IL-Greene IL-Pike IL.
&&
WFO LSXHazardous weather outlook, Feb 13, 2:50 PM CST, 0 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 250 PM CST Thu Feb 13 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-142100- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 250 PM CST Thu Feb 13 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Dangerously low wind chills of 15 to 20 below zero are expected to make a return late tonight for portions of northeast and central Missouri and central Illinois. Consult the Wind Chill Advisory product for more details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. TES
In the hours before
Local storm report, Feb 13, 11:15 AM CST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1115 AM CST THU FEB 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM SNOW 6 N COLUMBIA 39.04N 92.33W
02/13/2020 M3.8 INCH BOONE MO TRAINED SPOTTER
TRAINED SPOTTER REPORTS 3.8 INCHES OF HEAVY
WET SNOW OVER THE LAST 24 HOURS. SPOTTER IS
LOCATED IN COLUMBIA AND 5 MILES NORTH OF
I-70.
&&
KANOFSKYLocal storm report, Feb 13, 11:37 AM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1137 AM CST THU FEB 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 AM SNOW 3 S HERMANN 38.66N 91.43W
02/13/2020 M1.0 INCH GASCONADE MO COCORAHS
COCORAHS STATION MO-GS-3 HERMANN 3.0 S.
0600 AM SNOW 1 NNE PITTSFIELD 39.62N 90.80W
02/13/2020 M3.0 INCH PIKE IL CO-OP OBSERVER
CO-OP OBSERVER STATION PTTI2 0.7 NE
PITTSFIELD.
0600 AM SNOW 1 WNW ASHLAND 38.78N 92.27W
02/13/2020 M2.4 INCH BOONE MO COCORAHS
COCORAHS STATION MO-BN-32 ASHLAND 0.7 WNW.
0600 AM SNOW 3 SSE THE LANDING 39.52N 91.64W
02/13/2020 M4.0 INCH RALLS MO CO-OP OBSERVER
CO-OP OBSERVER STATION CDAM7 2.5 SE THE
LANDING.
0600 AM SNOW 1 NE CLARKSON VALLEY 38.63N 90.58W
02/13/2020 M0.2 INCH ST. LOUIS MO CO-OP OBSERVER
CO-OP OBSERVER STATION CTFM7 CHESTERFIELD.
0605 AM SNOW 3 E SILEX 39.13N 91.00W
02/13/2020 M1.5 INCH LINCOLN MO CO-OP OBSERVER
CO-OP OBSERVER STATION SLXM7 SILEX 3 E.
0700 AM SNOW RAMSEY 39.15N 89.10W
02/13/2020 M0.8 INCH FAYETTE IL CO-OP OBSERVER
CO-OP OBSERVER STATION RAMI2 RAMSEY.
0700 AM SNOW 2 NNE BOWLING GREEN 39.37N 91.18W
02/13/2020 M1.9 INCH PIKE MO CO-OP OBSERVER
CO-OP OBSERVER STATION BWLM7 2.0 NE BOWLING
GREEN.
0700 AM SNOW O'FALLON 38.79N 90.72W
02/13/2020 M0.3 INCH ST. CHARLES MO CO-OP OBSERVER
CO-OP OBSERVER STATION OFLM7 O'FALLON 2 SSW.
0700 AM SNOW 1 NNW SUNSET HILLS 38.56N 90.42W
02/13/2020 M0.2 INCH ST. LOUIS MO COCORAHS
COCORAHS STATION MO-SL-4 KIRKWOOD 1.6 S.
0700 AM SNOW 3 SSE OSAGE BEND 38.37N 92.12W
02/13/2020 M0.8 INCH OSAGE MO COCORAHS
COCORAHS STATION MO-OS-9 META 4.5 NE.
0700 AM SNOW 2 NE META 38.34N 92.14W
02/13/2020 M0.9 INCH OSAGE MO COCORAHS
COCORAHS STATION MO-OS-10 WESTPHALIA 10.3
SW.
0700 AM SNOW 4 W MOUNT STERLING 38.47N 91.70W
02/13/2020 M1.0 INCH OSAGE MO CO-OP OBSERVER
CO-OP OBSERVER STATION FREM7 4.5 W MOUNT
STERLING.
0700 AM SNOW 1 NNW WOODSON TERRACE 38.74N 90.37W
02/13/2020 M0.1 INCH ST. LOUIS MO COCORAHS
COCORAHS STATION MO-FSA-189 EDMUNDSON 0.7
NNW.
0700 AM SNOW 5 SE ASHLAND 38.73N 92.18W
02/13/2020 M1.0 INCH CALLAWAY MO COCORAHS
COCORAHS STATION MO-CW-9 NEW BLOOMFIELD 5.2
W.
0700 AM SNOW 3 NNW KINGDOM CITY 38.99N 91.97W
02/13/2020 M3.5 INCH CALLAWAY MO COCORAHS
COCORAHS STATION MO-CW-18 KINGDOM CITY 3.2
NNW.
0700 AM SNOW LAKE MYKEE 38.68N 92.10W
02/13/2020 M1.5 INCH CALLAWAY MO COCORAHS
COCORAHS STATION MO-CW-12 HOLTS SUMMIT 2.5
NNE.
0700 AM SNOW 3 SE SAINT MARTINS 38.56N 92.30W
02/13/2020 M1.0 INCH COLE MO COCORAHS
COCORAHS STATION MO-CE-7 JEFFERSON CITY 5.9
W.
0700 AM SNOW 2 W COLUMBIA 38.95N 92.37W
02/13/2020 M3.5 INCH BOONE MO COCORAHS
COCORAHS STATION MO-BN-82 COLUMBIA 2.1 W.
0700 AM SNOW 4 E ASHLAND 38.77N 92.18W
02/13/2020 M1.5 INCH BOONE MO COCORAHS
COCORAHS STATION MO-BN-7 ASHLAND 4.2 E.
0700 AM SNOW 2 ENE WELDON SPRING 38.73N 90.61W
02/13/2020 M0.3 INCH ST. CHARLES MO CO-OP OBSERVER
CO-OP OBSERVER STATION HRVM7 HARVESTER.
0700 AM SNOW EDINA 40.17N 92.17W
02/13/2020 M2.2 INCH KNOX MO CO-OP OBSERVER
CO-OP OBSERVER STATION EDNM7 EDINA.
0700 AM SNOW 1 E WHITE HALL 39.44N 90.38W
02/13/2020 M2.0 INCH GREENE IL CO-OP OBSERVER
CO-OP OBSERVER STATION WHLI2 1.4 E WHITE
HALL.
0700 AM SNOW 1 SW SHELBINA 39.68N 92.05W
02/13/2020 M2.3 INCH SHELBY MO CO-OP OBSERVER
CO-OP OBSERVER STATION SLBM7 0.8 SW
SHELBINA.
0700 AM SNOW STEFFENVILLE 39.97N 91.89W
02/13/2020 M3.9 INCH LEWIS MO CO-OP OBSERVER
CO-OP OBSERVER STATION SFFM7 STEFFENVILLE.
0700 AM SNOW 4 NW GERALD 38.45N 91.38W
02/13/2020 M0.2 INCH GASCONADE MO CO-OP OBSERVER
CO-OP OBSERVER STATION RSEM7 ROSEBUD.
0700 AM SNOW 1 SSE COLUMBIA 38.94N 92.32W
02/13/2020 M3.5 INCH BOONE MO COCORAHS
COCORAHS STATION MO-BN-11 COLUMBIA 0.9 SSE.
0700 AM SNOW 2 E CENTREVILLE 38.57N 90.07W
02/13/2020 M0.2 INCH ST. CLAIR IL COCORAHS
COCORAHS STATION IL-SC-11 CENTREVILLE 1.9 E.
0700 AM SNOW 2 SSE CENTREVILLE 38.55N 90.08W
02/13/2020 M0.2 INCH ST. CLAIR IL COCORAHS
COCORAHS STATION IL-SC-9 BELLEVILLE 4.5 WNW.
0700 AM SNOW 1 E FIDELITY 39.16N 90.14W
02/13/2020 M0.9 INCH MACOUPIN IL CO-OP OBSERVER
CO-OP OBSERVER STATION MEDI2 MEDORA 1 S.
0700 AM SNOW 2 WNW MEXICO 39.18N 91.90W
02/13/2020 M2.5 INCH AUDRAIN MO CO-OP OBSERVER
CO-OP OBSERVER STATION MEXM7 1.7 W MEXICO.
0715 AM SNOW 4 SW MIDDLETOWN 39.09N 91.46W
02/13/2020 M2.3 INCH MONTGOMERY MO COCORAHS
COCORAHS STATION MO-MY-2 MIDDLETOWN 3.5 SW.
0715 AM SNOW 1 NE VANDALIA 39.32N 91.48W
02/13/2020 M2.0 INCH AUDRAIN MO CO-OP OBSERVER
CO-OP OBSERVER STATION VNDM7 0.6 NE
VANDALIA.
0730 AM SNOW 2 W COLUMBIA 38.95N 92.36W
02/13/2020 M1.7 INCH BOONE MO COCORAHS
COCORAHS STATION MO-BN-39 COLUMBIA 1.6 W.
0800 AM SNOW 6 SW STEELVILLE 37.92N 91.44W
02/13/2020 M0.2 INCH CRAWFORD MO COCORAHS
COCORAHS STATION MO-CF-1 STEELVILLE 5.6 SW.
0800 AM SNOW MOUNT OLIVE 39.07N 89.73W
02/13/2020 M1.1 INCH MACOUPIN IL COCORAHS
COCORAHS STATION IL-MP-10 MOUNT OLIVE 0.4 S.
&&Nearby
Wind Chill Advisories in Missouri, 2020Wind Chill Advisories in Illinois, 2020Every wind chill advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.